MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 20G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 20G X 8 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph depicting a 20ga powerglide midline catheter assembly.Blood residue was observed throughout the catheter and safety mechanism.The catheter had been advanced and the safety mechanism was engaged over the needle tip.The guidewire advancer appeared fully advanced; however, the guidewire did not protrude from the needle tip.The advanced position of the advancer and lack of guidewire protruding from the needle indicated that either the guidewire had broken or was not engaged with the advancer.Inspection of the photograph was insufficient to confirm the precise nature of the wire damage and identify the cause of that damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include guidewire damage by retraction against the needle bevel and attempted guidewire insertion into tissue.A lot history review (lhr) of rect1271 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported rn used the ultrasound to confirm correct placement of powerglide needle tip in patient¿s right upper arm.When she dropped the ultrasound probe, she was able to deploy the guidewire smoothly.After feeling resistance when trying to deploy the catheter, rn then proceeded to pull the catheter back toward the device when she felt and heard a pop.After pulling the entire device out, the catheter was sheered towards the end and the guidewire was no longer attached to the powerglide.The tourniquet was left on patient¿s arm and the guidewire was confirmed in patients vein with xray.Patient was then taken to ir to have the guidewire successfully removed.
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph depicting a 20ga powerglide midline catheter assembly.Blood residue was observed throughout the catheter and safety mechanism.The catheter had been advanced and the safety mechanism was engaged over the needle tip.The guidewire advancer appeared fully advanced; however, the guidewire did not protrude from the needle tip.The advanced position of the advancer and lack of guidewire protruding from the needle indicated that either the guidewire had broken or was not engaged with the advancer.Inspection of the photograph was insufficient to confirm the precise nature of the wire damage and identify the cause of that damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include guidewire damage by retraction against the needle bevel and attempted guidewire insertion into tissue.A lot history review (lhr) of rect1271 showed no other similar product complaint(s) from this lot number.- attachment: [1380519-mw5087093.Pdf].
 
Event or Problem Description
It was reported rn used the ultrasound to confirm correct placement of powerglide needle tip in patient¿s right upper arm.When she dropped the ultrasound probe, she was able to deploy the guidewire smoothly.After feeling resistance when trying to deploy the catheter, rn then proceeded to pull the catheter back toward the device when she felt and heard a pop.After pulling the entire device out, the catheter was sheered towards the end and the guidewire was no longer attached to the powerglide.The tourniquet was left on patient¿s arm and the guidewire was confirmed in patients vein with xray.Patient was then taken to ir to have the guidewire successfully removed.6/17/2019- medwatch received stated, "midline catheter inserted in the right cephalic vessel under ultrasound guidance.Vessel accessed and guidewire advanced without resistance.As the catheter was advancing, resistance noted and catheter was pulled back and a popping sound was heard.Catheter was pulled out and noted that the wire was sheared and not intact.Stat x-ray revealed a 4 cm linear metal object within the anterolateral arm.Pt was transported to diagnostic imagine for retrieval of the wire foreign body.Retrieval was successful with no harm to the pt.".

Brand Name
BASIC KIT 20G X 8 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8658093
Report Number3006260740-2019-01524
Device Sequence Number1831168
Product Code FOZ
UDI-Device Identifier00801741140525
UDI-Public(01)00801741140525
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2019
Report Date (Section F) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue NumberF320087T
Device Lot NumberRECT1271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/07/2019
Event Location Hospital
Date Report to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/17/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA05/22/2019